Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

Strong laws of large numbers for products of random matrices


Author: Steve Pincus
Journal: Trans. Amer. Math. Soc. 287 (1985), 65-89
MSC: Primary 60F15; Secondary 60B15
MathSciNet review: 766207
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: This work, on products of random matrices, is inspired by papers of Furstenberg and Kesten (Ann. Math. Statist. 31 (1960), 457-469) and Furstenberg (Trans. Amer. Math. Soc. 108 (1963), 377-428). In particular, a formula was known for almost sure limits for normalized products of random matrices in terms of a stationary measure. However, no explicit computational techniques were known for these limits, and little was known about the stationary measures.

We prove two main theorems. The first assumes that the random matrices are upper triangular and computes the almost sure limits in question. For the second, we assume the random matrices are $ 2 \times 2$ and Bernoulli, i.e., random matrices whose support is two points. Then the second theorem gives an asymptotic result for the almost sure limits, with rates of convergence in some cases.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60F15, 60B15

Retrieve articles in all journals with MSC: 60F15, 60B15


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1985-0766207-5
PII: S 0002-9947(1985)0766207-5
Keywords: Random matrices, Bernoulli matrices
Article copyright: © Copyright 1985 American Mathematical Society